MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of catheter leak was confirmed during the functional testing of the returned solex 7 catheter (lot #201702).During the functional in/out lumen test, a pinhole leak was observed at the distal end of the serpentine balloon.The probable root cause of the pinhole leak was a latent material defect.A functional leak test of the returned catheter was performed, and all infusion ports and lumen were flushed without resistance.During the in/out lumen test, a pinhole leak was observed at the distal end of the serpentine balloon (4th loop from the tip), thus confirming the reported complaint.Pressurized functional testing could not be performed due to the pinhole leak discovered during the in/out lumen test.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation related to the reported complaint, and no previous history of complaints was reported for the solex 7 catheter with lot #201702.
 
Event or Problem Description
An ivtm therapy was initiated for a cardiac arrest patient using a solex 7 catheter (lot #201702) and a thermogard hq start-up kit (suk) #1 (lot #204066).Following the set-up and during the initiation of therapy, a saline leak was identified in the suk #1 tubing, which was inserted into the roller pump of the thermogard hq system.The customer replaced the suk #1 but observed a similar leak in the suk #2 (lot #204066) tubing at the same section of the tubing.Following the second replacement, the customer noted a blood tinge (indication of catheter leak) in the suk #3 (lot #204066) tubing.Per the customer, no blood tinge was observed in the first two suk tubings.The customer placed the thermogard hq system on standby after the leak was noted and before the "air trap warning" alarm.The customer suspects less than 200 ml of saline infusion into the patient's bloodstream.The dwell time of the catheter was less than an hour.Consequently, therapy was discontinued with the thermogard hq system and was resumed using an alternative temperature management system.No consequences or adverse impact on the patient.
 
Additional Manufacturer Narrative
Submitting a supplemental mdr to include the received medsun report number 0700220000-2024-8405 in the corresponding section h, related report number field.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key20860386
Report Number3010617000-2024-00958
Device Sequence Number4032268
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number201702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown